Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 292, NWS Atlanta, GA

December 23, 20144 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 23, 2014, 1:53 PM EST for 4 counties in Georgia. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2014, 1:53 PM EST (18:53 UTC)
Expired
Dec 23, 2014, 2:45 PM EST
In force
52 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Catoosa County, GA, Fannin County, GA, Murray County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 121 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 2:00 PM ESTTSTM WND DMGChatsworth, GA911 CENTER REPORTED MANY TREES DOWN COUNTY WIDE. IN ADDITION THERE WAS A TREE DOWN ON A TRAILER NEAR ELM STREET AND A ROOF WAS BLOWN OFF ON 3RD AVENUE.
Dec 23, 2:00 PM ESTTSTM WND DMGChatsworth, GANUMEROUS REPORTS OF TREES AND POWERLINES DOWN ACROSS CHATSWORTH AND SOUTHWESTERN MURRAY COUNTY..WILL BE UPDATED AS REPORTS COME IN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
430 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WUUS52 KFFC 231853
SVRFFC
GAC047-111-213-313-231945-
/O.NEW.KFFC.SV.W.0292.141223T1853Z-141223T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 PM EST TUE DEC 23 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITFIELD COUNTY IN NORTHWESTERN GEORGIA...
  CATOOSA COUNTY IN NORTHWESTERN GEORGIA...
  NORTHWESTERN FANNIN COUNTY IN NORTH CENTRAL GEORGIA...
  MURRAY COUNTY IN NORTHWESTERN GEORGIA...

* UNTIL 245 PM EST

* AT 153 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
  HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NEAR FORT OGLETHORPE TO TUNNEL
  HILL TO 6 MILES SOUTHEAST OF DALTON...AND MOVING NORTHEAST AT 50
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DALTON...CHATSWORTH...RINGGOLD...FORT OGLETHORPE...VARNELL...
  ETON...TUNNEL HILL...COHUTTA...LAKEVIEW...CISCO...CONASAUGA LAKE...
  NORTH GEORGIA SPEEDWAY...BOYNTON...GREGORY...SUMAC...JONES MILL...
  ROCKY FACE...INDIAN SPRINGS...DAWNVILLE AND CRANDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3499 8435 3485 8453 3485 8461 3482 8458
      3462 8486 3480 8504 3494 8527 3499 8526
TIME...MOT...LOC 1853Z 223DEG 42KT 3495 8518 3484 8501 3472 8488 

$$
3 follow-up statements
728 
WWUS52 KFFC 231911
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EST TUE DEC 23 2014

GAC047-231920-
/O.CAN.KFFC.SV.W.0292.000000T0000Z-141223T1945Z/
CATOOSA GA-
211 PM EST TUE DEC 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR CATOOSA COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3499 8436 3485 8453 3485 8461 3482 8459
      3471 8475 3485 8506 3486 8506 3486 8503
      3488 8501 3491 8502 3492 8501 3497 8500
      3497 8498 3499 8498
TIME...MOT...LOC 1910Z 230DEG 31KT 3503 8499 3493 8480 3480 8469 

$$

GAC111-213-313-231945-
/O.CON.KFFC.SV.W.0292.000000T0000Z-141223T1945Z/
WHITFIELD GA-FANNIN GA-MURRAY GA-
211 PM EST TUE DEC 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR NORTHEASTERN WHITFIELD...NORTHWESTERN FANNIN AND MURRAY
COUNTIES...

AT 210 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR COHUTTA TO NEAR ETON...MOVING
NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
DALTON...CHATSWORTH...VARNELL...ETON...TUNNEL HILL...COHUTTA...
DAWNVILLE...CRANDALL...CISCO...TENNGA...FORT MOUNTAIN STATE PARK...
CONASAUGA LAKE...BEAVERDALE...GREGORY...SUMAC...JONES MILL...COHUTTA
WILDERNESS...RED CLAY S.P. AND COPPERHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 3499 8436 3485 8453 3485 8461 3482 8459
      3471 8475 3485 8506 3486 8506 3486 8503
      3488 8501 3491 8502 3492 8501 3497 8500
      3497 8498 3499 8498
TIME...MOT...LOC 1910Z 230DEG 31KT 3503 8499 3493 8480 3480 8469 

$$
513 
WWUS52 KFFC 231917
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EST TUE DEC 23 2014

GAC313-231927-
/O.CAN.KFFC.SV.W.0292.000000T0000Z-141223T1945Z/
WHITFIELD GA-
217 PM EST TUE DEC 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITFIELD COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3499 8436 3485 8453 3485 8461 3482 8459
      3493 8484 3497 8481 3499 8481
TIME...MOT...LOC 1917Z 223DEG 42KT 3507 8495 3497 8476 3484 8465 

$$

GAC111-213-231945-
/O.CON.KFFC.SV.W.0292.000000T0000Z-141223T1945Z/
FANNIN GA-MURRAY GA-
217 PM EST TUE DEC 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR NORTHWESTERN FANNIN AND NORTHEASTERN MURRAY COUNTIES...

AT 217 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SOUTH CLEVELAND TO 10 MILES
SOUTHEAST OF WILDWOOD LAKE TO 6 MILES EAST OF ETON...MOVING NORTHEAST
AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
JONES MILL...CISCO...TENNGA...CONASAUGA LAKE...GREGORY...COHUTTA
WILDERNESS AND COPPERHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 3499 8436 3485 8453 3485 8461 3482 8459
      3493 8484 3497 8481 3499 8481
TIME...MOT...LOC 1917Z 223DEG 42KT 3507 8495 3497 8476 3484 8465 

$$
857 
WWUS52 KFFC 231926
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EST TUE DEC 23 2014

GAC213-231935-
/O.CAN.KFFC.SV.W.0292.000000T0000Z-141223T1945Z/
MURRAY GA-
226 PM EST TUE DEC 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MURRAY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3499 8436 3485 8453 3485 8462 3499 8462
TIME...MOT...LOC 1925Z 232DEG 40KT 3517 8480 3507 8461 3494 8450 

$$

GAC111-231945-
/O.CON.KFFC.SV.W.0292.000000T0000Z-141223T1945Z/
FANNIN GA-
226 PM EST TUE DEC 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EST
FOR NORTHWESTERN FANNIN COUNTY...

AT 225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR EAST CLEVELAND TO 7 MILES SOUTH OF
BENTON TO 9 MILES SOUTHWEST OF DUCKTOWN...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
JONES MILL...COHUTTA WILDERNESS AND COPPERHILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 3499 8436 3485 8453 3485 8462 3499 8462
TIME...MOT...LOC 1925Z 232DEG 40KT 3517 8480 3507 8461 3494 8450 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 1:29 PM EST, 24 minutes earlier.

Area forecast discussion, Dec 23, 1:29 PM EST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
129 PM EST TUE DEC 23 2014

...SEVERE STORMS REMAIN POSSIBLE TONIGHT AND WEDNESDAY...
...HEAVY RAINFALL AND MINOR FLOODING LIKELY TONIGHT AND
WEDNESDAY...

.UPDATE...
FCST GRIDS UPDATED EARLIER THIS MORNING TO ACCOUNT FOR OBSERVED
TRENDS. 12Z MODELS...PARTICULARLY GFS...TOO QUICK LIFTING WARM
FRONT WHICH IS CURRENTLY LOCATED FROM AROUND COLUMBUS TO VIDALIA.
TEMPS WILL LIKELY REMAIN IN THE 40S IN NORTH GA AND 50S TO 60S
OVER MIDDLE GA.

COVERAGE OF RAINFALL OVER AL A LITTLE LESS THAN WHAT 12Z HIRES
MODELS INDICATING...POSSIBLY DUE TO LARGE EXPANDING AREA OF
CONVECTION OVER SRN AL AND SW GA. NEW 18Z CYCLE WPC QPF GUIDANCE
INDICATING ABOUT 1-2 INCHES OVER AREAS NORTH OF COLUMBUS TO MACON.
WILL REVIEW THIS BEFORE RELEASING FINAL FORECAST. BASED ON PREV
FCST AND ALREADY SOME REPORTS OF NUISANCE/MINOR FLOODING HAVE
ISSUED FLOOD WATCH FOR ALL OF CWA.

THREAT FOR SEVERE WX STILL IN PLACE THOUGH CONCERNED ABOUT
POSSIBLE UPSTREAM CONVECTION MENTIONED EARLIER DISRUPTING VERTICAL
WIND SHEAR AND INSTABILITY. THAT SAID...STILL SEEING FAIRLY STRONG
ISOLATED CELLS IN NRN/WRN AL ATTM WHERE MLCAPE VALUES TRYING TO
CREEP UP TO 250-500 J/KG. 0-1KM BULK SHEAR ONLY 20-30KTS IN AL.
12Z MODEL VALUES FOR TONIGHT SILL FAVORABLE FOR HIGH SHEAR LOW
CAPE CONVECTION AND QLCS MODES. NAM STILL HIGHER THAN GFS FOR
SHEAR AND MLCAPE...AVERAGING AROUND 100-300 J/KG MLCAPE AND 35-45
FOR 0-1KM BULK SHEAR. SHEAR DROPS SOME DURING DAY ON WED SO
TORNADO THREAT MAY LOWER ACCORDINGLY.

CONTINUING TO MONITOR.

SNELSON

&&

.PREV DISCUSSION... /ISSUED 648 AM EST TUE DEC 23 2014/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
CURRENT RADAR LOOP SHOWS SHOWERS MOVING SW TO NE ACROSS
LA...MS...AL...AND GA. THERE ARE A FEW LIGHTNING STRIKES OVER TN BUT
THE MAJORITY OF THE THUNDERSTORMS ARE CONFINED TO THE GULF COAST.
VERY MOIST SOUTHWESTERLY FLOW HAS SET UP ACROSS THE AREA THIS
MORNING. INCREASED INSTABILITY IS STILL EXPECTED ACROSS THE REGION
TODAY AND TONIGHT WITH ALL THE MODELS IN GOOD AGREEMENT ON THE
POTENTIAL FOR SEVERE WEATHER TODAY. MODELS INDICATING CONVECTION
POSSIBLY FIRING UP AROUND NOON OVER CENTRAL PORTIONS OF THE STATE
MOVING NORTH THROUGH THIS AFTERNOON. BY LATE THIS AFTERNOON AND
EVENING...PRECIP BECOMES MORE WIDESPREAD SO SEE NO REASON TO LOWER
POPS IN THE CURRENT FORECAST. SOME OF THE REFLECTIVITY MODELS ARE
SHOWING LINES OF CONVECTION SETTING UP ACROSS THE STATE TODAY BUT
THEY DONT PINPOINT NORTH OR CENTRAL GA AS BEING THE FOCUS AREA. THIS
HAPPENS WITH LOW CAPE HIGH SHEAR STORMS SO WILL NEED TO FOCUS ON THE
ENTIRE AREA WITH CENTRAL STARTING MIDDAY MOVING NORTHWARD THROUGH
TONIGHT. TOOK A LOOK AT THE EXPERIMENTAL SHERB INDEX WHICH HAS
BEEN SHOWN TO CORRELATE WELL WITH TORNADO AND WIND DAMAGE REPORTS
IN HIGH SHEAR LOW CAPE ENVIRONMENTS. STILL ONLY INDICATING MAX
VALUES OF 0.5 TO 0.9 TUES THRU WED. TYPICALLY NEED VALUES OVER 1.0
TO SEE MUCH CHANCE OF TORNADOES OR WIND DAMAGE. ANOTHER THREAT
WITH THIS SYSTEM IS THE POTENTIAL FOR HEAVY RAIN AND MINOR
FLOODING. CURRENTLY WERE FORECASTING 1.5 TO 2.5 INCHES TOTAL WITH
ISOLATED AREAS NEAR 3 INCHES THROUGH WED AFTERNOON. CURRENT FLASH
FLOOD GUIDANCE SHOWS THAT WE CAN SUPPORT THIS AMOUNT OF RAIN BUT A
FEW LOCATIONS MAY COME CLOSE SO WILL NEED TO WATCH THE USUAL
SUSPECTS WHEN IT COMES TO SOME OF OUR MORE FLASHY CREEKS AND
RIVERS.

 HYDROLOGY...

CURRENT QPF SHOWS HIGHEST VALUES ACROSS NE AND SE PORTIONS OF OUR
AREA OF RESPONSIBILITY. NOT TOO CONCERNED ABOUT AREAS IN SE GA AS
THOSE SOILS BELOW THE FALL LINE CAN HANDLE THE HIGHER AMOUNTS BUT
AREAS IN THE NE GA MOUNTAINS MAY BE A BIT DIFFERENT. WE HAVE HAD A
FAIRLY DRY DECEMBER SO FAR SO WE COULD USE THE RAIN BUT THINGS
WILL BE CLOSE WHEN IT COMES TO FLOODING CONCERNS. WILL NEED TO
MONITOR THIS AREA FOR POSSIBLE MINOR FLOODING. AT THIS TIME EXPECT
RAIN TO FALL AT MORE STEADY PACE WITH THE HEAVIEST RATE AROUND 1
INCH FROM 00-12 WED. STORM TOTAL AMOUNTS AROUND 2 TO 3 INCHES FOR
NE GA TONIGHT THRU WED. FLASH FLOOD GUIDANCE IS SHOWING THE
COUNTIES IN THAT AREA CAN HANDLE 3.4 TO 3.5 INCHES OVER A 6 HOUR
PERIOD SO WE SHOULD BE ALL RIGHT BUT WE DO NOT WANT TO LET OUR
GUARD DOWN.

01

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
LONG TERM BEGINS WITH THE COLD FRONT EXITING THE FORECAST AREA
WEDNESDAY NIGHT. SOME POTENTIAL STILL EXISTS FOR SOME WRAP AROUND
PRECIPITATION LATE WEDNESDAY NIGHT TO BECOME MIXED WITH SNOW
ACROSS THE NORTHEAST. CRITICAL THICKNESS VALUES REACH INTO THE
NORTHERN ZONES LATE...BUT MODELS WANT TO SHOW LIMITED MOISTURE SO
NOT EXPECTING ANY ACCUMULATIONS. SHOULD BE DRY THROUGH FRIDAY AS
HIGH PRESSURE BUILDS ACROSS THE AREA. SOUTHWEST FLOW RETURNING
OVER THE WEEKEND BRINGING MOISTURE BACK INTO THE FORECAST AREA.
MODELS STILL DIFFERING ON THE DETAILS...HOWEVER A CHANCE OF RAIN
EACH DAY THROUGH THE END OF THE PERIOD LOOKS REASONABLE.

41

&&

.AVIATION...
18Z UPDATE...
IFR/LIFR CONDITIONS EXPECTED UNTIL FRONT MOVES THROUGH MIDDAY
WED...WHICH WILL ALSO SHIFT WINDS TO SW THEN W WED AFTERNOON.
RAIN/DRIZZLE WILL MAKE IT TOUGH FOR WARM FRONT TO LIFT NORTH.
CHC FOR TSRA TOO LOW TO INCLUDE IN FCST.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          49  47  66  40 / 100 100 100  30
ATLANTA         53  51  65  39 / 100 100 100  10
BLAIRSVILLE     52  46  58  35 / 100 100 100  30
CARTERSVILLE    53  51  64  37 / 100 100  90  10
COLUMBUS        64  61  66  40 / 100 100  90  10
GAINESVILLE     47  46  61  39 / 100 100 100  30
MACON           60  58  68  41 / 100 100 100  20
ROME            53  52  62  37 /  90 100  90  10
PEACHTREE CITY  55  54  66  37 / 100 100 100  10
VIDALIA         63  60  71  47 / 100 100 100  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES:
ALL OF NORTH AND CENTRAL GA.

&&

SHORT TERM...SNELSON
LONG TERM....39
AVIATION...SNELSON
Hazardous weather outlook, Dec 23, 5:01 AM EST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 AM EST TUE DEC 23 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
501 AM EST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT
OVER MUCH OF NORTH AND CENTRAL GEORGIA. A FEW MAY BECOME SEVERE
MAINLY OVER CENTRAL GEORGIA.

A WARM FRONT SHOULD PUSH NORTHWARD INTO CENTRAL GEORGIA DURING THE
DAY. A FEW STORMS MAY BECOME SEVERE IN THE WARMER AND MORE
UNSTABLE AIR...GENERALLY ALONG AND SOUTH OF A LAGRANGE TO MACON TO
MILLEDGEVILLE LINE THIS AFTERNOON INTO THIS EVENING. THE MAIN
THREATS WILL BE DAMAGING WINDS AND HEAVY RAIN. AN ISOLATED TORNADO
CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A STRONG COLD FRONT WILL PUSH THROUGH GEORGIA ON WEDNESDAY. RAIN
AND SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT. SOME
OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...ISOLATED
TORNADOES...AND HEAVY RAIN. THE BEST RISK FOR SEVERE STORMS ON
WEDNESDAY WILL BE ALONG AND AHEAD OF THE COLD FRONT THAT WILL
MOVE INTO WESTERN GEORGIA WEDNESDAY MORNING...AND INTO EASTERN
GEORGIA BY WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Dec 23, 10:11 AM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 AM EST TUE DEC 23 2014

GAZ047-049-231545-
MORGAN GA-WALTON GA-
1011 AM EST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZE HAIL IN MORGAN AND
WALTON COUNTIES UNTIL 1045 AM EST...

AT 1010 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOCIAL CIRCLE...OR 7 MILES SOUTH OF
MONROE...MOVING NORTH AT 45 MPH.

LARGE HAIL UP TO DIME AND NICKEL SIZE IS LIKELY WITH THIS STORM AS
THIS STORM MOVES ACROSS MORGAN AND WALTON COUNTIES THROUGH 1045 AM
EST.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
MONROE...SOCIAL CIRCLE...NORTH HIGH SHOALS...BETWEEN...GOOD HOPE...
JERSEY...NICHOLASVILLE...GRATIS...PANNELL...HERNDONVILLE...CAMPTON
AND EBENEZER.

LAT...LON 3391 8364 3389 8363 3388 8358 3385 8357
      3381 8350 3359 8368 3363 8371 3364 8373
      3365 8376 3369 8383 3390 8380 3391 8377
      3389 8376 3390 8374 3390 8373 3392 8368
TIME...MOT...LOC 1510Z 201DEG 40KT 3369 8374
Local storm report, Dec 23, 10:12 AM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1012 AM EST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             COVINGTON               33.60N  83.86W
12/23/2014  E1.00 INCH       NEWTON             GA   PUBLIC

            SEVERAL EMPLOYEES OF HENDERSONS GROCERY AND SHELL
            STATION NEAR HIGHWAY 36 REPORTED QUARTER SIZE HAIL.

&&

EVENT NUMBER FFC1400974

KOVACIK
Special weather statement, Dec 23, 12:49 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 PM EST TUE DEC 23 2014

GAZ011-019-231815-
CHATTOOGA GA-FLOYD GA-
1249 PM EST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN CHATTOOGA AND
FLOYD COUNTIES UNTIL 115 PM EST...

AT 1248 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN CHEROKEE COUNTY ALABAMA OVER GAYLESVILLE...OR
NEAR CEDAR BLUFF...MOVING NORTHEAST AT 55 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED SIZED HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING AS IT MOVES ACROSS CHATTOOGA AND
FLOYD COUNTIES THROUGH 115 PM EST.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...TRION...LYERLY...MENLO...BERRYTON...EVERETT SPRINGS...
SUBLIGNA...JAMES H. FLOYD STATE PARK...CHATTOOGAVILLE...TIDINGS AND
HOLLAND.

LAT...LON 3459 8539 3458 8535 3459 8535 3459 8516
      3452 8509 3447 8509 3446 8511 3445 8511
      3424 8545 3449 8551
TIME...MOT...LOC 1748Z 228DEG 46KT 3429 8560
Special weather statement, Dec 23, 1:24 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
124 PM EST TUE DEC 23 2014

GAZ002-004-005-011-012-019-231900-
MURRAY GA-GORDON GA-WHITFIELD GA-CHATTOOGA GA-WALKER GA-FLOYD GA-
124 PM EST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...GORDON...WHITFIELD...
CHATTOOGA...WALKER AND FLOYD COUNTIES UNTIL 200 PM EST...

AT 123 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRION...OR 7 MILES EAST OF SUMMERVILLE...
MOVING NORTHEAST AT 45 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED SIZED HAIL AND
FREQUENT CLOUD TO GROUND LIGHTNING AS IT MOVES ACROSS MURRAY...
GORDON...WHITFIELD...CHATTOOGA...WALKER AND FLOYD COUNTIES THROUGH
200 PM EST.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DALTON...CALHOUN...
SUMMERVILLE...TRION...RESACA...EVERETT SPRINGS... SUGAR
VALLEY...MILL CREEK...NORTH GEORGIA SPEEDWAY...SUTTLES MILL...
ARMUCHEE...VILLANOW...OOSTANAULA...NICKELSVILLE...LAKE MARVIN...
SUBLIGNA...TILTON AND TIDINGS.

LAT...LON 3436 8522 3450 8535 3484 8491 3463 8471
TIME...MOT...LOC 1823Z 232DEG 39KT 3448 8522
Local storm report, Dec 23, 1:34 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
134 PM EST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     2 NE GORE               34.49N  85.24W
12/23/2014                   CHATTOOGA          GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS TREES AND POWERLINES DOWN
            NORTHEAST OF GORE.

&&

EVENT NUMBER FFC1400975

GEO
Special weather statement, Dec 23, 1:46 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
146 PM EST TUE DEC 23 2014

GAZ002>005-231915-
MURRAY GA-CATOOSA GA-WHITFIELD GA-WALKER GA-
146 PM EST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH
WINDS IN MURRAY...CATOOSA...WHITFIELD AND WALKER COUNTIES UNTIL 215
PM EST...

AT 145 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FORT
OGLETHORPE TO NEAR TUNNEL HILL TO 6 MILES NORTH OF RESACA...AND
MOVING NORTHEAST AT 45 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS MURRAY...CATOOSA...WHITFIELD AND WALKER COUNTIES THROUGH
215 PM EST. IT IS POSSIBLE THAT STRONGER WINDS MAY BE OBSERVED AT
HIGHER ELEVATIONS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CHATSWORTH...RINGGOLD...FORT OGLETHORPE...ROSSVILLE...
CHICKAMAUGA...VARNELL...ETON...TUNNEL HILL...COHUTTA...CHATTANOOGA
VALLEY...LAKEVIEW...CISCO...CONASAUGA LAKE...NORTH GEORGIA
SPEEDWAY...BOYNTON...GREGORY...SUMAC...ROCKY FACE AND INDIAN SPRINGS.

LAT...LON 3499 8462 3486 8462 3484 8459 3462 8486
      3462 8491 3463 8491 3463 8493 3462 8493
      3462 8499 3474 8512 3489 8536 3499 8529
TIME...MOT...LOC 1845Z 217DEG 38KT 3491 8525 3480 8508 3467 8495

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 6:13 AM ESTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter32 min
Dec 23, 6:27 AM ESTSevere Thunderstorm WarningFFCWilcox33 min
Dec 23, 6:40 AM ESTSevere Thunderstorm WarningFFCDooly, Macon21 min
Dec 23, 6:56 AM ESTSpecial Weather StatementFFCHouston, Peach34 min
Dec 23, 7:08 AM ESTSevere Thunderstorm WarningFFCHouston, Peach22 min
Dec 23, 7:17 AM ESTSpecial Weather StatementFFCWebster28 min
Dec 23, 7:30 AM ESTSpecial Weather StatementFFCBibb30 min
Dec 23, 7:33 AM ESTSpecial Weather StatementFFCHouston12 min
Dec 23, 7:36 AM ESTSpecial Weather StatementFFCMarion, Schley24 min
Dec 23, 7:44 AM ESTSpecial Weather StatementFFCWilkinson31 min
Dec 23, 8:03 AM ESTSpecial Weather StatementFFCTaylor27 min
Dec 23, 8:33 AM ESTSpecial Weather StatementFFCWashington42 min
Dec 23, 8:36 AM ESTSpecial Weather StatementFFCUpson24 min
Dec 23, 9:03 AM ESTSpecial Weather StatementFFCLamar, Monroe27 min
Dec 23, 9:08 AM ESTSpecial Weather StatementFFCWarren22 min
Dec 23, 9:24 AM ESTSpecial Weather StatementFFCButts, Jasper, Newton36 min
Dec 23, 9:49 AM ESTSevere Thunderstorm WarningFFCButts, Henry, Newton26 min
Dec 23, 10:11 AM ESTSpecial Weather StatementFFCWalton34 min
Dec 23, 12:49 PM ESTSpecial Weather StatementFFCChattooga26 min
Dec 23, 12:59 PM ESTSevere Thunderstorm WarningFFCChattooga, Floyd31 min
Dec 23, 1:16 PM ESTFlood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more25 hr
Dec 23, 1:24 PM ESTSpecial Weather StatementFFCGordon36 min
Dec 23, 1:46 PM ESTSpecial Weather StatementFFCCatoosa, Murray, Whitfield29 min
Dec 23, 2:52 PM ESTSpecial Weather StatementFFCDade23 min
Dec 23, 3:10 PM ESTSpecial Weather StatementFFCDade35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.